MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-85519), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) ¿ as found condition: the axium prime coil was returned for evaluation inside a biohazard bag, and a shipping box.The echelon catheter was not returned.However, the echelon catheter appeared compatible with the coil as it has a labeled inner diameter (id) of 0.017¿.¿ damage location details: the implant coil appeared to be stretched with the polypropylene filament broken.A bend was found at 19.0cm from the proximal end of the pushwire.¿ testing/analysis: the returned coil could not be used for resistance testing due to its damaged condition.¿ conclusion: based on the analysis findings, the customer complaint was confirmed as the returned axium prime coil was found to be damaged.These damages likely occurred when the customer attempted to advance the coil through the catheter against the reported resistance.However, the cause for resistance could not be determined.Possible resistance cause includes using a damaged catheter.Since the catheter was not returned, any contribution of the catheter to the resistance issue could not be determined.The event is reported at this time based on analysis findings which indicated a reportable event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an embolization procedure to treat an unruptured, saccular aneurysm located in the left internal carotid artery communicating segment, resistance was encountered during the delivery of the apb-2-8-hx-es spring coil into the proximal end of the microcatheter, preventing smooth delivery.The coil was replaced with a qc-2-6-helix coil, which was delivered successfully.Subsequently, resistance was also encountered during the delivery of the qc-2-8-helix and qc-2-4-helix coils into the proximal end of the microcatheter, preventing smooth delivery.These coils were replaced with other models, which were successfully delivered.The surgeon believed that the apb-2-8-hx-es, qc-2-8-helix, and qc-2-4-helix coils had quality issues and requested their return for identification.The catheter was not damaged, and the coils were not implanted.The patient¿s blood flow was reported as normal, and the vessel tortuosity was minimal.The aneurysm had a max diameter of 4 mm and a neck diameter of 2.5 mm.The procedure was completed using alternative coils.No patient complications have been reported as a result of this event.Additional information was received.The cause of the resistance was not determined.The coils did come out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.The catheter was an echelon.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21529058
Report Number9617601-2025-00223
Device Sequence Number20917633
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public00763000313906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number227220746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale